Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX

May 22, 20114 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2011, 5:54 PM CDT for 4 counties in Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 5:54 PM CDT (22:54 UTC)
Expired
May 22, 2011, 6:45 PM CDT
In force
51 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Glasscock County, TX, Midland County, TX, Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:02 PM CDTHAIL 1Midkiff, TXTRAINED STORM SPOTTER REPORTS PENNY, NICKEL AND QUARTER SIZE HAIL IN AND JUST EAST OF MIDKIFF ALONG FARM TO MARKET ROAD 2401.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3563 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS54 KMAF 222254
SVRMAF
TXC173-329-383-461-222345-
/O.NEW.KMAF.SV.W.0028.110522T2254Z-110522T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
554 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GLASSCOCK COUNTY IN WEST TEXAS...
  SOUTHEASTERN MIDLAND COUNTY IN WEST TEXAS...
  NORTHWESTERN REAGAN COUNTY IN WEST TEXAS...
  NORTHEASTERN UPTON COUNTY IN WEST TEXAS...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF MIDKIFF...OR 22 MILES NORTH OF RANKIN...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  MIDKIFF...
  NORTH REAGAN FIRE STATION...
  BIGBY CORNER...
  SAINT LAWRENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3191 10177 3165 10137 3143 10190 3154 10204
TIME...MOT...LOC 2253Z 229DEG 32KT 3155 10190

$$
2 follow-up statements
361 
WWUS54 KMAF 222324
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CDT SUN MAY 22 2011

TXC329-461-222333-
/O.CAN.KMAF.SV.W.0028.000000T0000Z-110522T2345Z/
MIDLAND TX-UPTON TX-
624 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPTON AND
SOUTHEASTERN MIDLAND COUNTIES IS CANCELLED...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF UPTON AND MIDLAND COUNTIES. THEREFORE THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3153 10171 3166 10177 3191 10177 3165 10137
TIME...MOT...LOC 2323Z 228DEG 36KT 3174 10164

$$

TXC173-383-222345-
/O.CON.KMAF.SV.W.0028.000000T0000Z-110522T2345Z/
GLASSCOCK TX-REAGAN TX-
624 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN REAGAN AND SOUTHWESTERN GLASSCOCK COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BIGBY CORNER...OR ABOUT 14 MILES SOUTHWEST OF GARDEN
CITY...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SAINT 
LAWRENCE AND STATE HIGHWAY 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3153 10171 3166 10177 3191 10177 3165 10137
TIME...MOT...LOC 2323Z 228DEG 36KT 3174 10164

$$
122 
WWUS54 KMAF 222341
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT SUN MAY 22 2011

TXC383-222350-
/O.CAN.KMAF.SV.W.0028.000000T0000Z-110522T2345Z/
REAGAN TX-
641 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN REAGAN COUNTY IS
CANCELLED...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF REAGAN COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3167 10165 3172 10170 3185 10168 3165 10137
TIME...MOT...LOC 2340Z 228DEG 32KT 3181 10155

$$

TXC173-222345-
/O.CON.KMAF.SV.W.0028.000000T0000Z-110522T2345Z/
GLASSCOCK TX-
641 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL GLASSCOCK COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ABOUT 9 MILES SOUTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 
35 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH
CENTRAL GLASSCOCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3167 10165 3172 10170 3185 10168 3165 10137
TIME...MOT...LOC 2340Z 228DEG 32KT 3181 10155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:59 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 22, 3:59 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 PM CDT SUN MAY 22 2011

.DISCUSSION...
ACTIVE WEATHER IS EXPECTED TO IMPACT PORTIONS OF THE PERMIAN
BASIN...TRANS PECOS...AND EASTERN BIG BEND REGIONS THIS AFTERNOON
INTO TONIGHT. MID AFTERNOON SURFACE ANALYSIS SHOWS A SURFACE LOW
DEVELOPING IN THE VICINITY OF FORT STOCKTON...WITH A SOUTHWEST TO
NORTHEAST ORIENTED DRYLINE/BOUNDARY EXTENDING FROM THE BIG BEND
REGION THROUGH THE STOCKTON PLATEAU AND THE CENTRAL PERMIAN BASIN. A
MOIST AND UNSTABLE ATMOSPHERE RESIDES ALONG AND SOUTH OF THIS
BOUNDARY...WITH TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 50S AND
60S. VISIBLE SATELLITE IMAGERY SHOWS A LINE OF TOWERING CUMULUS
EXTENDING ALONG THE BOUNDARY AS OF 330 PM CDT. THUNDERSTORMS WERE
DEVELOPING JUST EAST OF OUR CWFA SOUTH OF SWEETWATER...AND
ADDITIONAL STORMS SHOULD DEVELOP THROUGH THE PERMIAN BASIN AND
STOCKTON PLATEAU/EASTERN BIG BEND INTO THE LATE AFTERNOON AND EARLY
EVENING HOURS. GIVEN INCREASING INSTABILITY ON THE ORDER OF 2000+
J/KG FOLLOWING THE PASSAGE OF THE ADVANCING BOUNDARY AND STRONG BULK
SHEAR...STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SUPERCELLS/SEVERE...WITH VERY LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS. SEVERE TSTM WATCH 329 IS IN EFFECT UNTIL 10 PM CDT
FOR MUCH OF THE PERMIAN BASIN...TRANS PECOS...AND BIG BEND REGION.
ADDITIONAL STORMS COULD DEVELOP LATE THIS EVENING AND OVERNIGHT
ACROSS THE PERMIAN BASIN/TRANS PECOS AS LOW LEVEL MOISTURE STAYS IN
PLACE...A SHORTWAVE TROUGH APPROACHES...AND A STRONG LOW LEVEL JET
DEVELOPS. WE HAVE PUSHED THE SLIGHT CHANCE OF STORMS FARTHER WEST TO
INCLUDE LOCATIONS FROM NEAR THE TX/NM LINE SOUTHWARD THROUGH THE
TRANS PECOS/STOCKTON PLATEAU AND EASTERN BIG BEND. A CHANCE OF
STORMS /30-40 PCT/ HAS BEEN INCLUDED ALONG AND EAST OF A LAMESA...
MIDLAND/ODESSA...BAKERSFIELD LINE.

FOR THE REST OF THE EXTENDED PACKAGE...DRY WESTERLY FLOW WILL RETURN
DURING THE EARLY TO MIDDLE PART OF THE WEEK. SURFACE LOW PRESSURE
WILL DEEPEN IN THE VICINITY OF THE TEXAS PANHANDLE MONDAY THROUGH
WEDNESDAY...WITH INCREASING WEST TO SOUTHWEST WINDS AND DRY AIR
SPREADING THROUGH THE FORECAST AREA EACH DAY. HIGH WINDS WILL LIKELY
RETURN TO THE GUADALUPE MTNS MONDAY AND TUESDAY...AND HAVE UPGRADED
THE HIGH WIND WATCHES TO WARNINGS BOTH DAYS. VERY WINDY CONDITIONS
MAY ALSO SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN
AND WESTERN PERMIAN BASIN...VAN HORN CORRIDOR AND DAVIS MOUNTAINS
TUESDAY AFTERNOON. WINDS SHOULD VEER NORTHWESTERLY WEDNESDAY IN
ADVANCE OF A COLD FRONT THAT WILL BE PUSHING INTO THE TEXAS
PANHANDLE. THIS FRONT STILL LOOKS ON TRACK TO ARRIVE INTO OUR AREA
THURSDAY MORNING...BUT WINDS SHOULD VEER EAST TO SOUTHEAST THURSDAY
AFTERNOON AS THE SURFACE RIDGE MOVES INTO NORTH TEXAS. FRIDAY AND
SATURDAY STILL LOOK TO BE HOT AS THE LOW LEVEL THERMAL RIDGE
STRENGTHENS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO. MEDIUM RANGE
SOLUTIONS STILL SHOW 850 MB READINGS RANGING FROM 30-34 C BOTH
DAYS...AND HAVE NUDGED HIGHS UP NEAR OR ABOVE 100 OVER MUCH OF THE
REGION...WITH HIGHS NEAR 110 POSSIBLE ALONG THE RIO GRANDE.

&&

.FIRE WEATHER...
SOUTHWEST WINDS OF 20 TO 30 MPH WILL PERSIST IN THE GUADALUPE
MOUNTAINS INTO THIS EVENING...SO WILL CONTINUE THE RED FLAG WARNING
THERE UNTIL 8 PM MDT WHEN WIND SPEEDS SHOULD DECREASE...OR RH'S
INCREASE ABOVE 15%.  A DRYLINE WILL SURGE NORTHWEST LATE THIS
AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS EXPECTED TO
DEVELOP ALONG IT LATE THIS AFTERNOON AND EVENING.  SOME OF THE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO
LOCALLY HEAVY RAINFALL.  LIGHTNING INDUCED WILDFIRES COULD ALSO
OCCUR...ESPECIALLY CONSIDERING THE POTENTIAL FOR STRONG THUNDERSTORM
WIND GUSTS AND AMBIENT DRY FUELS.  THESE STORMS WILL OCCUR MAINLY
EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE.  RECOVERY
WILL BE GOOD TO EXCELLENT ALONG AND EAST OF THE ABOVE LINE...BUT
POOR TO THE WEST.

AN APPROACHING UPPER STORM SYSTEM WILL RESULT IN GUSTY WESTERLY
WINDS MONDAY AREAWIDE.  HOT...DRY AND WINDY CONDITIONS WILL
PREVAIL...AND IT APPEARS 20 FOOT WIND SPEEDS WILL BE 20 MPH OR
GREATER OVER A GOOD DEAL OF THE FIRE WEATHER WATCH AREA...AND HIGHER
IN THE MOUNTAINS...SO WILL UPGRADE THE WATCH TO A RED FLAG WARNING
FOR MONDAY MORNING UNTIL EVENING.  ALTHOUGH WINDS WILL DECREASE
MONDAY EVENING...WESTERLY WINDS WILL PERSIST OVERNIGHT AND ALLOW FOR
ONLY POOR RECOVERY MONDAY NIGHT.

POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY
AS STRONG MID LEVEL WINDS AT THE BASE OF A PASSING UPPER LEVEL STORM
SYSTEM RAKE THE AREA.  WESTERLY WINDS OF 25 TO 35 MPH AND GUSTS NEAR
50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...IF
NOT THE VAN HORN AREA AND DAVIS MOUNTAINS.  WESTERLY WINDS OF 20 TO
30 MPH ARE EXPECTED OVER MUCH OF THE REST OF THE AREA...EXCEPT
IN THE GUADALUPES WHERE 40 TO 50 MPH WINDS WITH GUSTS AROUND 70 MPH
WILL BE POSSIBLE.  HOT AND DRY CONDITIONS WILL STILL PERSIST...SO
WILL UPGRADE TO A RED FLAG WARNING FOR TUESDAY ALSO.

CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN WEDNESDAY...
GENERALLY NORTH OF INTERSTATE 20 AS ANOTHER UPPER SYSTEM PASSES BY.
WILL NOT ISSUE ANY HIGHLIGHTS AT THIS TIME...BUT A WATCH COULD BE
FORTHCOMING FOR WEDNESDAY WITHIN THE NEXT DAY OR SO.  A COLD FRONT
WILL COOL TEMPERATURES A LITTLE BELOW NORMAL THURSDAY BEFORE
TEMPERATURES WARM NEAR TO ABOVE NORMAL FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  98  60  96  /  30  10   0   0
CARLSBAD NM                58  94  57  92  /   0   0   0   0
DRYDEN TX                  67 103  67 103  /  20   0   0   0
FORT STOCKTON TX           64  97  62  96  /  20   0   0   0
GUADALUPE PASS TX          61  86  59  84  /   0   0   0   0
HOBBS NM                   57  96  55  91  /  10   0   0   0
MARFA TX                   47  89  47  89  /  10   0   0   0
MIDLAND INTL AIRPORT TX    63  97  59  95  /  30   0   0   0
ODESSA TX                  63  96  59  95  /  30   0   0   0
WINK TX                    60  98  58  96  /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 7 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
     MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, May 22, 2:31 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN MAY 22 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
231 PM CDT SUN MAY 22 2011 /131 PM MDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE.
SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY OVER THE WESTERN LOW
ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT.  LOCALLY HEAVY RAINFALL WILL
OCCUR WITH THE STRONGER STORMS TOO.

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST IN THE GUADALUPE
MOUNTAINS THROUGH THIS AFTERNOON INTO THIS EVENING.  A RED FLAG
WARNING REMAINS IS IN EFFECT UNTIL 8 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL INCREASE ACROSS THE AREA MONDAY AS AN UPPER STORM SYSTEM
APPROACHES FROM THE WEST.  WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS
OVER 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS.
THEREFORE...A HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE
MOUNTAINS MONDAY.  A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS TUESDAY AS AN UPPER LEVEL STORM SYSTEM PASSES BY
TO THE NORTH OF THE REGION.  SUSTAINED WINDS COULD RISE TO 40 TO 50
MPH WITH GUSTS AROUND 70 MPH TUESDAY AFTERNOON.

HOT...DRY AND WINDY CONDITIONS WILL OCCUR OVER SOUTHEAST NEW MEXICO
AND MOST OF WEST TEXAS MONDAY AND TUESDAY.  A FIRE WEATHER WATCH IS
IN EFFECT FOR BOTH DAYS...BUT THE MOST DANGEROUS FIRE WEATHER
CONDITIONS ARE EXPECTED TUESDAY WHEN WESTERLY WINDS ARE ANTICIPATED
TO BE THE STRONGEST.

IT APPEARS CONDITIONS WILL REMAIN FAVORABLE FOR RAPID WILDFIRE
GROWTH AND SPREAD ON WEDNESDAY AS WINDY...HOT AND DRY CONDITIONS
PERSIST...ESPECIALLY NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED FOR LOCATIONS ALONG AND EAST
OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE LATE THIS
AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 22, 4:15 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 PM CDT SUN MAY 22 2011

TXZ075-222145-
PECOS-
415 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT DANGEROUS LIGHTNING
AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 445 PM CDT...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 385...67...30 MILES
NORTHEAST OF FORT STOCKTON AT 414 PM CDT...MOVING NORTHEAST AT 20
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, May 22, 4:18 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT SUN MAY 22 2011

TXZ082-222145-
TERRELL-
418 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHERN TERRELL COUNTY UNTIL 445 PM CDT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 15 MILES
SOUTH OF DRYDEN AT 415 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF SANDERSON...MOVING
NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
NEAR 50 MPH CAN BE EXPECTED.

LOCATIONS IMPACTED BY THESE THUNDERSTORMS INCLUDE RURAL AREAS SOUTH
OF U.S. HIGHWAY 90 AND SANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, May 22, 4:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT SUN MAY 22 2011

TXZ052-053-063-222215-
GLASSCOCK-HOWARD-MITCHELL-
440 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GLASSCOCK...SOUTHEASTERN HOWARD AND SOUTHWESTERN
MITCHELL COUNTIES UNTIL 515 PM CDT...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF FORSAN ALONG HIGHWAY
87 AT 439 PM CDT...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&
Special weather statement, May 22, 5:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
537 PM CDT SUN MAY 22 2011

TXZ069-222300-
UPTON-
537 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN UPTON COUNTY UNTIL 600 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL UPTON COUNTY NEAR
HIGHWAY 349 AT 536 PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:33 AM CDTHigh Wind WatchMAF11 hr
May 22, 3:21 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more29 hr
May 22, 3:21 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more55 hr
May 22, 3:30 PM CDTHigh Wind WarningMAF31 hr
May 22, 3:30 PM CDTHigh Wind WarningMAFLoving55 hr
May 22, 4:41 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton64 min
May 22, 5:08 PM CDTSevere Thunderstorm WarningMAFMitchell52 min
May 22, 5:34 PM CDTSevere Thunderstorm WarningMAFPecos41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.